Alert archive / Washington / Gale Warnings in 2013
Gale Warning 64, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Sep 30, 2013, 12:28 PM PDT. It took effect at Oct 1, 2013, 11:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2013, 12:28 PM PDT (19:28 UTC)
- In effect from
- Oct 1, 2013, 11:00 AM PDT
- Expired
- Sep 30, 2013, 12:42 PM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
336 WHUS76 KSEW 301928 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1228 PM PDT MON SEP 30 2013 PZZ130-010330- /O.CON.KSEW.SC.Y.0208.000000T0000Z-131001T1200Z/ /O.NEW.KSEW.GL.W.0064.131001T1800Z-131001T2100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1228 PM PDT MON SEP 30 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 11 AM TO 2 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 2 PM PDT TUESDAY. * WIND...SOUTHWEST 20 TO 35 KNOTS. * SEAS...WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-010330- /O.CON.KSEW.RB.Y.0025.000000T0000Z-131002T1000Z/ GRAYS HARBOR BAR- 1228 PM PDT MON SEP 30 2013 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * BAR CONDITION...SEVERE WITH BREAKERS COVERING THE BAR TODAY. * COMBINED SEAS...20 TO 22 FEET TODAY AND 15 TO 18 FEET TONIGHT. * FIRST EBB...130 PM THIS AFTERNOON. * SECOND EBB...230 AM EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131>135-150-153-156-010330- /O.CON.KSEW.SC.Y.0208.000000T0000Z-131001T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 1228 PM PDT MON SEP 30 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND...SOUTHWEST 20 TO 30 KNOTS. * SEAS...COMBINED SEAS 15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-010330- /O.CON.KSEW.SC.Y.0209.000000T0000Z-131001T1200Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1228 PM PDT MON SEP 30 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND...SOUTHWEST 25 TO 35 KNOTS EASING TO 20 TO 30 KNOTS. * SEAS...COMBINED SEAS 15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
469 WHUS76 KSEW 301942 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1242 PM PDT MON SEP 30 2013 PZZ130-010345- /O.UPG.KSEW.SC.Y.0208.000000T0000Z-131001T1200Z/ /O.NEW.KSEW.GL.W.0065.130930T1942Z-130930T2100Z/ /O.NEW.KSEW.SC.Y.0210.130930T2100Z-131001T1200Z/ /O.CAN.KSEW.GL.W.0064.131001T1800Z-131001T2100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1242 PM PDT MON SEP 30 2013 ...GALE WARNING IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 AM PDT TUESDAY. * WIND...SOUTHWEST 20 TO 35 KNOTS. * SEAS...WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-010345- /O.CON.KSEW.RB.Y.0025.000000T0000Z-131002T1000Z/ GRAYS HARBOR BAR- 1242 PM PDT MON SEP 30 2013 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * BAR CONDITION...SEVERE WITH BREAKERS COVERING THE BAR TODAY. * COMBINED SEAS...20 TO 22 FEET TODAY AND 15 TO 18 FEET TONIGHT. * FIRST EBB...130 PM THIS AFTERNOON. * SECOND EBB...230 AM EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131>135-150-153-156-010345- /O.CON.KSEW.SC.Y.0208.000000T0000Z-131001T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 1242 PM PDT MON SEP 30 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND...SOUTHWEST 20 TO 30 KNOTS. * SEAS...COMBINED SEAS 15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-010345- /O.CON.KSEW.SC.Y.0209.000000T0000Z-131001T1200Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1242 PM PDT MON SEP 30 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND...SOUTHWEST 25 TO 35 KNOTS EASING TO 20 TO 30 KNOTS. * SEAS...COMBINED SEAS 15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Sep 30, 9:40 AM PDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 30, 9:40 AM PDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
940 AM PDT MON SEP 30 2013
.SYNOPSIS...A LOW PRESSURE SYSTEM IN THE NORTHEAST PACIFIC WILL
WEAKEN THROUGH THE MIDDLE OF THE WEEK. A SHOWERY AIR MASS WITH COOL
UNSTABLE AIR WILL CONTINUE TO GIVE WESTERN WASHINGTON SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. THERE IS A GOOD CHANCE THAT A
RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION TOWARD THE END OF
THE WEEK.
&&
.SHORT TERM...CORRECTED HYDRO SECTION BELOW. ONSHORE FLOW WITH COOL
MOIST UNSTABLE AIR WILL CONTINUE TO DIRECT SHOWERS AND ISOLATED
THUNDERSTORMS INTO WESTERN WA. THE HIGHER ECHO TOPS IN THE SHOWERS
EXTEND TO 20-25KFT WHERE WINDS ARE AROUND 260 DEG AT 50KT...WINDS IN
THE LOW LEVELS ARE BREEZY SOUTHERLIES 15-25 MPH. THERE WERE SHOWERS
AND A BRIEF THUNDERSTORM WITH WIND DAMAGE FROM A POSSIBLE TORNADO
DOWN AROUND PUYALLUP...IN FREDERICKSON...AROUND 7AM.
A 985 MB LOW IN THE NORTHEAST PACIFIC THIS MORNING WILL FILL AND
DISSIPATE THROUGH TUESDAY BUT TWO OR THREE WEAKENING TROUGHS
EMBEDDED IN THE WLY FLOW ALOFT WILL MOVE THROUGH WESTERN
WA...PROBABLY BEST SHOWN IN THE VORTICITY FIELD...WITH A LOT OF THAT
MOVING INTO OREGON TUESDAY AND LATER WED.
.LONG TERM...AN UPPER RIDGE MAY BUILD OVER THE REGION THURSDAY AND
FRIDAY AND COULD PERSIST INTO SATURDAY. THE 12Z GFS TAKES 500 MB
HEIGHTS UP AROUND 578 DAM OVER WESTERN WA AND THE 00Z ECMWF HAD A
RIDGE PEAKING NEAR 582 DAM MIDDAY SATURDAY...WITH A 588 CONTOUR
INTO SOUTHERN OREGON. THE FORECAST SEEMS AWFULLY COOL CLOUDY AND
PESSIMISTIC COMPARED TO THESE TWO SOLUTIONS...BUT A QUICK LOOK AT
THE THE FULL SET OF GFS ENSEMBLE MEMBERS PAINTS A CLOUDIER PICTURE
WITH A CHANCE OF RAIN.
&&
.HYDROLOGY...THE NEWAUKUM AND THE PUYALLUP AT ORTING GAGES WILL BE
FLIRTING WITH FLOOD STATE FOR AWHILE YET BUT OTHERWISE THE COOL
SHOWERY AIR MASS WILL SOON ALLOW THE RIVERS TO RECEDE. THE
ONLY RIVER LEFT WITH A FLOOD WARNING IS THE SKOKOMISH IN MASON
COUNTY. WITH THE HUGE AMOUNT OF RAIN THE SOUTHWEST INTERIOR RECEIVED
OVER THE WEEKEND IT IS STILL POSSIBLE THAT THE LOWER REACHES OF THE
CHEHALIS COULD REACH FLOOD STAGE LATE TODAY INTO TUESDAY. A FLOOD
WATCH REMAINS IN EFFECT FOR THURSTON AND GRAYS HARBOR COUNTIES.
.CLIMATE...OLYMPIA HAS THE WETTEST SEPTEMBER ON RECORD IN OLYMPIA
AND SEA TAC IS IN SECOND PLACE...HAVING RECEIVED MORE THAN FOUR
TIMES THE AVERAGE SEPTEMBER RAINFALL FOR THE MONTH AND A RAINFALL
AMOUNT MORE TYPICAL FOR A WINTER MONTH.
&&
.AVIATION...MODERATE WESTERLY FLOW ALOFT WILL CONTINUE THROUGH
TONIGHT. AT THE SURFACE STRONG ONSHORE FLOW WILL CONTINUE TODAY THEN
EASE TONIGHT. AIR MASS IS UNSTABLE WITH SHOWERS AND ISOLATED
THUNDERSTORMS AND WILL REMAIN MODERATELY UNSTABLE TONIGHT.
CEILINGS ARE GENERALLY 2-4K FT WITH SOME HIGHER AND LOWER. THERE ARE
EVEN SOME CLEAR AREAS BETWEEN SHOWERS. LITTLE CHANGE EXPECTED TODAY
AS SATELLITE AND RADAR SHOWS MANY SHOWERS OFFSHORE MOVING ASHORE.
SHOWER ACTIVITY SHOULD DIMINISH A BIT TONIGHT BUT CEILINGS ARE
LIKELY TO REMAIN MAINLY MVFR.
KSEA...DISCUSSION ABOVE APPLIES. SOUTHWESTERLY WIND 10-15 KT WITH
GUSTS TO 25 KT WILL EASE TONIGHT. CHB
&&
.MARINE...WINDS HAVE DIMINISHED BELOW GALE CRITERIA OVER NEARLY ALL
WATERS THIS MORNING. KEPT THE GALE WARNING GOING UNTIL 11 AM OVER
THE OUTER COASTAL WATERS AS PER MM5 MODELS. HOWEVER EVERYWHERE ELSE
HAVE CHANGED THE WARNING TO A SMALL CRAFT ADVISORY THAT LASTS
THROUGH TONIGHT. WINDS WILL SLOWLY EASE TODAY AND TONIGHT AND BY
TUESDAY MORNING SHOULD BE SUB ADVISORY LEVELS...IE BELOW 20 KT.
BY WEDNESDAY LIGHT PRESSURE GRADIENTS WILL DEVELOP AND WIND WILL
BECOME LIGHT ACROSS THE REGION.
SEAS HAVE GENERALLY FALLEN BELOW 20 FT AND WILL ALLOW THE HIGH SURF
WARNING TO EXPIRE AT 11 AM. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH SURF WARNING COAST THIS MORNING.
WINTER STORM WARNING IN EFFECT FOR THE CASCADES ABOVE 4000
FEET TIL 6 AM TUE.
FLOOD WARNINGS OR WATCHES ARE IN EFFECT FOR PARTS OF THE CWA.
WINTER WEATHER ADVISORY IN EFFECT FOR THE OLYMPICS ABOVE 4000
FEET TIL 6 AM TUE.
PZ...GALE WARNING OUTER COAST.
SMALL CRAFT ADVISORY ALL OTHER WATERS.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Local storm report, Sep 30, 8:57 AM PDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
857 AM PDT MON SEP 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM HEAVY RAIN 5 ESE MONTESANO 46.98N 123.50W
09/30/2013 M3.32 INCH GRAYS HARBOR WA TRAINED SPOTTER
24 HOUR RAINFALL TOTAL. 6.06 IN 48 HOURS.
0800 AM HEAVY RAIN 4 WNW VESTA 46.86N 123.66W
09/30/2013 M2.34 INCH GRAYS HARBOR WA TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0857 AM HEAVY RAIN 5 NNW GRAND MOUND 46.88N 123.04W
09/30/2013 M1.26 INCH THURSTON WA TRAINED SPOTTER
24 HOUR RAINFALL.
&&
GRUBLocal storm report, Sep 30, 10:18 AM PDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1018 AM PDT MON SEP 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HEAVY RAIN ISSAQUAH 47.53N 122.04W
09/30/2013 M2.50 INCH KING WA TRAINED SPOTTER
RAINFALL IN 24 HOURS. SPOTTER NEAR SQUAK MOUNTAIN.
&&
GRUBLocal storm report, Sep 30, 10:59 AM PDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1059 AM PDT MON SEP 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HEAVY RAIN 4 SW ETHEL 46.49N 122.79W
09/30/2013 M5.20 INCH LEWIS WA TRAINED SPOTTER
RAINFALL SINCE FRIDAY.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 10:53 PM PDT | Gale Warning | SEW | 12 hr | |
| Sep 29, 10:53 PM PDT | Small Craft Advisory | SEW | 34 hr | |
| Sep 30, 3:04 AM PDT | Winter Storm Warning | SEW | 27 hr | |
| Sep 30, 9:00 AM PDT | Small Craft Advisory | SEW | 48 hr | |
| Sep 30, 12:42 PM PDT | Gale Warning | SEW | 78 min | |
| Sep 30, 12:42 PM PDT | Small Craft Advisory | SEW | 5 hr | |
| Sep 30, 1:37 PM PDT | River Flood Warning | SEW | Lewis | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.